Alert archive / Tennessee / River Flood Warnings in 2016
River Flood Warning 4, NWS Morristown, TN
NWS Morristown, TN issued this river flood warning at Feb 3, 2016, 1:02 PM EST for Cocke County, Tennessee. It took effect at Feb 3, 2016, 5:48 PM EST. It was in force for 33 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 3, 2016, 1:02 PM EST (18:02 UTC)
- In effect from
- Feb 3, 2016, 5:48 PM EST
- Expired
- Feb 5, 2016, 2:20 AM EST
- In force
- 33 hr
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cocke County, TN
The radar
The Knoxville radar (KMRX), 35 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pigeon River at Newport (NEPT1). The gauge peaked at 11.23 ft at Feb 3, 2016, 8:00 PM EST.
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 10 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03461500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
944 WGUS44 KMRX 031802 FLWMRX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MORRISTOWN, TENNESSEE 102 PM EST WED FEB 3 2016 ...The National Weather Service in Morristown, TN has issued a Flood Warning for the following rivers ... French Broad River Near Newport TN affecting Cocke and Jefferson Counties Pigeon River At Newport TN affecting Cocke County Heavy rain in excess of 2 inches fell over the North Carolina headwater areas of the French Broad and Pigeon Rivers. This is expected to result in these rivers rising to near or above flood stage in Newport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Most deaths in floods occur in automobiles. If you come to a closed or flooded road, Turn Around! Don't Drown! For more details, stay tuned to NOAA Weather Radio or commercial television or radio stations that carry weather information. && TNC029-089-041802- /O.NEW.KMRX.FL.W.0003.160204T1800Z-160205T0000Z/ /NWPT1.1.ER.160204T1800Z.160204T1800Z.160204T1800Z.NO/ 102 PM EST WED FEB 3 2016 The National Weather Service in Morristown, TN has issued a * Flood Warning for The French Broad River Near Newport TN. * From Thursday afternoon until Thursday evening. * At 11:45 AM Wednesday the stage was 3.8 feet and rising. * Flood stage is 10.0 feet. * Minor flooding is forecast. * Forecast...Rise and crest near the 10.0 foot flood stage during Thursday early afternoon. * At 10.0 feet...Agricultural land near the gage on Highway 321 is flooded. && LAT...LON 3599 8321 3602 8320 3594 8290 3589 8300 $$ TNC029-041802- /O.NEW.KMRX.FL.W.0004.160203T2248Z-160205T0720Z/ /NEPT1.1.ER.160203T2248Z.160204T1200Z.160205T0120Z.NO/ 102 PM EST WED FEB 3 2016 The National Weather Service in Morristown, TN has issued a * Flood Warning for The Pigeon River At Newport TN. * From this afternoon until late Thursday night. * At 12:00 PM Wednesday the stage was 7.1 feet and rising. * Flood stage is 8.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by late this afternoon and continue to rise to near 9.5 feet by Thursday morning. The river will fall below flood stage during Thursday evening. * At 8.0 feet...Minor flooding occurs downstream from gage on Highway 25/70 and in the community of Edwina. Jimtown Road may be affected. && LAT...LON 3600 8321 3597 8317 3578 8310 3580 8319 $$
3 follow-up statements
512 WGUS44 KMRX 040051 FLWMRX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MORRISTOWN, TENNESSEE 751 PM EST WED FEB 3 2016 ...Forecast Flooding Changed from Minor to Moderate Severity for the following rivers in Tennessee... Pigeon River At Newport TN affecting Cocke County PRECAUTIONARY/PREPAREDNESS ACTIONS... Most deaths in floods occur in automobiles. If you come to a closed or flooded road, Turn Around! Don't Drown! For more details, stay tuned to NOAA Weather Radio or commercial television or radio stations that carry weather information. && TNC029-050051- /O.EXT.KMRX.FL.W.0004.000000T0000Z-160205T1648Z/ /NEPT1.2.ER.160203T2248Z.160204T0600Z.160205T1048Z.NO/ 751 PM EST WED FEB 3 2016 ...Forecast flooding increased from Minor to Moderate severity...The Flood Warning continues for The Pigeon River At Newport TN. * Until Friday morning. * At 07:00 PM Wednesday the stage was 10.8 feet and rising. * Flood stage is 8.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Recent activity...The maximum river stage in the 24 hours ending at 07:00 PM Wednesday was 10.8 feet. * Forecast...The river will continue rising to near 11.9 feet by after midnight tomorrow...but is then expected to begin falling. The river will fall below flood stage by Friday morning. && LAT...LON 3600 8321 3597 8317 3578 8310 3580 8319 $$
338 WGUS84 KMRX 040633 FLSMRX FLOOD STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN, TENNESSEE 133 AM EST THU FEB 4 2016 ...The Flood Warning is cancelled for the following rivers ... French Broad River Near Newport TN affecting Cocke and Jefferson Counties ...The Flood Warning continues for the following rivers ... Pigeon River At Newport TN affecting Cocke County PRECAUTIONARY/PREPAREDNESS ACTIONS... Most deaths in floods occur in automobiles. If you come to a closed or flooded road, Turn Around! Don't Drown! For more details, stay tuned to NOAA Weather Radio or commercial television or radio stations that carry weather information. && TNC029-041736- /O.EXT.KMRX.FL.W.0004.000000T0000Z-160204T1736Z/ /NEPT1.2.ER.160203T2248Z.160204T0045Z.160204T1136Z.NO/ 133 AM EST THU FEB 4 2016 ...Flood Warning extended until this afternoon...The Flood Warning continues for The Pigeon River At Newport TN. * Until this afternoon. * At 01:00 AM Thursday the stage was 9.4 feet. * Flood stage is 8.0 feet. * Minor flooding is occurring and Nonflood flooding is forecast. * Forecast...The river will continue to fall to below flood stage by this morning. * At 8.0 feet...Minor flooding occurs downstream from gage on Highway 25/70 and in the community of Edwina. Jimtown Road may be affected. && LAT...LON 3600 8321 3597 8317 3578 8310 3580 8319 $$ TNC029-089-040703- /O.CAN.KMRX.FL.W.0003.000000T0000Z-160205T1930Z/ /NWPT1.1.ER.160204T0045Z.160204T0200Z.160204T0421Z.NO/ 133 AM EST THU FEB 4 2016 The Flood Warning is cancelled for The French Broad River Near Newport TN. * At 12:45 AM Thursday the stage was 9.7 feet. * Flood stage is 10.0 feet. * Forecast...The river is forecast to remain below flood stage. * At 10.0 feet...Agricultural land near the gage on Highway 321 is flooded. && LAT...LON 3599 8321 3602 8320 3594 8290 3589 8300 $$
150 WGUS84 KMRX 041517 FLSMRX FLOOD STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN, TENNESSEE 1017 AM EST THU FEB 4 2016 ...The Flood Warning is cancelled for the following rivers ... Pigeon River At Newport TN affecting Cocke County The Pigeon River at Newport TN has fallen below flood stage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Most deaths in floods occur in automobiles. If you come to a closed or flooded road, Turn Around! Don't Drown! For more details, stay tuned to NOAA Weather Radio or commercial television or radio stations that carry weather information. && TNC025-057-067-051517- /O.ROU.KMRX.HY.S.0000.000000T0000Z-000000T0000Z/ /TAZT1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1017 AM EST THU FEB 4 2016 For the Clinch River at Tazewell TN. * Until further notice. * At 09:30 AM Thursday the stage was 10.7 feet. * Flood stage is 12.0 feet. * Forecast...The river will crest to near 11.0 feet this afternoon. && LAT...LON 3632 8356 3637 8359 3659 8306 3659 8296 $$ TNC029-041547- /O.CAN.KMRX.FL.W.0004.000000T0000Z-160204T1736Z/ /NEPT1.2.ER.160203T2248Z.160204T0045Z.160204T1101Z.NO/ 1017 AM EST THU FEB 4 2016 The Flood Warning is cancelled for The Pigeon River At Newport TN. * At 10:00 AM Thursday the stage was 7.2 feet. * Flood stage is 8.0 feet. * Forecast...The river is forecast to remain below flood stage. && LAT...LON 3600 8321 3597 8317 3578 8310 3580 8319 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this river flood warning went out at Feb 3, 12:32 PM EST, 30 minutes earlier.
Area forecast discussion, Feb 3, 12:32 PM EST, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1232 PM EST WED FEB 3 2016 .AVIATION... SHOWERS MOVING OUT OF THE TRI TERMINAL WITH THE COLD FRONT PUSHING TO THE EAST. CLEARER SKIES ARE MOVING IN BEHIND THE SYSTEM, BUT MORE CLOUDS WILL MOVE IN FROM THE WEST. THESE CLOUDS WILL LIKELY HELP KEEP FOG AT BAY, BUT IF ANY PLACE DOES EXPERIENCE CLEARING, ESPECIALLY TRI, WE COULD SEE FOG DEVELOPMENT OVERNIGHT. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && ABM
Hazardous weather outlook, Feb 3, 8:59 AM EST, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 859 AM EST WED FEB 3 2016 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-041400- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 859 AM EST WED FEB 3 2016 /759 AM CST WED FEB 3 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... A LINE OF SHOWERS WILL CONTINUE TO MOVE EAST ACROSS THE AREA DURING THE MORNING HOURS. HEAVY RAIN AND ISOLATED FLOODING AND FLASH FLOODING MAY OCCUR IF THE RAIN REPEATEDLY TRACKS OVER THE SAME AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... COLD AIR WILL MOVE INTO THE AREA EARLY NEXT WEEK. A COLD RAIN WILL TRANSITION TO SNOW MONDAY AFTERNOON AND LIGHT SNOW MAY PERSIST INTO TUESDAY. THE SYSTEM IS STILL SEVERAL DAYS AWAY SO PLEASE CHECK BACK OFTEN FOR THE LATEST UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING.
In the hours before
Local storm report, Feb 3, 7:14 AM EST, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
714 AM EST WED FEB 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM NON-TSTM WND GST CAMP CREEK 36.09N 82.77W
02/02/2016 M69.00 MPH GREENE TN MESONET
WIND GUST TO 69 MPH AT CAMP CREEK ELEMENTARY SCHOOL.
1130 PM NON-TSTM WND DMG 4 N CANEY BRANCH 36.10N 82.99W
02/02/2016 GREENE TN BROADCAST MEDIA
PORCH BLOWN OFF A MOBILE HOME.
1145 PM NON-TSTM WND GST 2 NNW HAPPY VALLEY 35.63N 83.97W
02/02/2016 M55.00 MPH BLOUNT TN PARK/FOREST SRVC
WIND GUST AT LOOK ROCK TOWER.
1150 PM NON-TSTM WND GST S SEVIERVILLE 35.89N 83.58W
02/02/2016 M78.00 MPH SEVIER TN MESONET
COVE MOUNTAIN OBSERVED A WIND GUSTS TO 78 MPH.
1153 PM NON-TSTM WND GST CAMP CREEK 36.09N 82.77W
02/02/2016 M64.00 MPH GREENE TN MESONET
CAMP CREEK MET TOWER MEASURED A WIND GUSTS UP TO 64 MPH.
0325 AM TSTM WND DMG 2 W PIKEVILLE 35.61N 85.23W
02/03/2016 BLEDSOE TN 911 CALL CENTER
SEVERAL TREES DOWN ACROSS THE PLATEAU.
0332 AM TSTM WND DMG DUNLAP 35.37N 85.39W
02/03/2016 SEQUATCHIE TN 911 CALL CENTER
MULTIPLE TREES DOWN IN THE CITY OF DUNLAP WITH POWER
OUTAGES. TIME ESTIMATED FROM RADAR.
0342 AM TSTM WND DMG BRAYTON 35.47N 85.18W
02/03/2016 BLEDSOE TN 911 CALL CENTER
MULTIPLE TREES DOWN THROUGHOUT THE COUNTY.
0348 AM TSTM WND GST JASPER 35.06N 85.63W
02/03/2016 E60.00 MPH MARION TN LAW ENFORCEMENT
LOCAL LAW ENFORCEMENT ESTIMATED 60 MPH WINDS AT JASPER
TENNESSEE.
0355 AM FLASH FLOOD DUNLAP 35.37N 85.39W
02/03/2016 SEQUATCHIE TN 911 CALL CENTER
MULTIPLE ROADS IMPASSABLE IN THE CITY OF DUNLAP DUE TO
FLASH FLOODING
0406 AM TSTM WND DMG DECATUR 35.53N 84.79W
02/03/2016 MEIGS TN 911 CALL CENTER
TREE DOWN ON HIGHWAY 58.
0415 AM FLASH FLOOD PIKEVILLE 35.61N 85.20W
02/03/2016 BLEDSOE TN 911 CALL CENTER
MULTIPLE FLOODED ROADWAYS THROUGHOUT THE COUNTY.
0415 AM TSTM WND DMG DAYTON 35.49N 85.01W
02/03/2016 RHEA TN 911 CALL CENTER
SEVERAL TREES DOWN ACROSS THE SOUTHERN HALF OF RHEA
COUNTY.
0440 AM TSTM WND DMG FAIRVIEW 35.79N 84.58W
02/03/2016 ROANE TN 911 CALL CENTER
SEVERAL TREES DOWN NEAR THE CITY OF FAIRVIEW.
0605 AM FLASH FLOOD LOUDON 35.74N 84.36W
02/03/2016 LOUDON TN 911 CALL CENTER
REPORT OF SUBMERGED VEHICLE ON I-75 NEAR MILE MARK 67-68.
&&
TDOYLEThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 2:37 AM EST | Areal Flood Advisory | MRX | Hamilton, Marion, Sequatchie | 3 hr |
| Feb 3, 3:00 AM EST | Special Weather Statement | MRX | Bledsoe | 45 min |
| Feb 3, 3:05 AM EST | Severe Thunderstorm Warning | MRX | Bledsoe, Sequatchie | 40 min |
| Feb 3, 3:20 AM EST | Severe Thunderstorm Warning | MRX | Hamilton, Marion, Sequatchie | 40 min |
| Feb 3, 3:45 AM EST | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, McMinn, Meigs, Rhea, Sequatchie | 45 min |
| Feb 3, 3:52 AM EST | Flash Flood Warning | MRX | Bledsoe, Marion, Sequatchie | 3 hr |
| Feb 3, 4:17 AM EST | Areal Flood Advisory | MRX | Meigs, Rhea | 3 hr |
| Feb 3, 4:19 AM EST | Severe Thunderstorm Warning | MRX | Anderson, Blount, Knox, Loudon, Monroe, Roane | 41 min |
| Feb 3, 4:56 AM EST | Special Weather Statement | MRX | Claiborne, Grainger, Jefferson, Knox, Union | 49 min |
| Feb 3, 5:06 AM EST | Special Weather Statement | MRX | Monroe, Polk | 39 min |
| Feb 3, 5:30 AM EST | Areal Flood Advisory | MRX | Bradley, Hamilton, Loudon, McMinn, Monroe, Polk and 1 more | 3 hr |
| Feb 3, 6:03 AM EST | Flash Flood Warning | MRX | Loudon | 3 hr |
| Feb 3, 6:08 AM EST | Areal Flood Advisory | MRX | Anderson, Blount, Knox, Sevier | 3 hr |
| Feb 3, 6:43 AM EST | Areal Flood Warning | MRX | Bledsoe, Sequatchie | 3 hr |
| Feb 3, 6:50 AM EST | Areal Flood Advisory | MRX | Claiborne, Cocke, Grainger, Greene, Hamblen, Hancock and 3 more | 3 hr |
| Feb 3, 7:22 AM EST | River Flood Warning | MRX | Hamilton | 56 hr |
| Feb 3, 7:28 AM EST | Areal Flood Warning | MRX | Meigs, Rhea | 3 hr |
| Feb 3, 7:32 AM EST | Areal Flood Advisory | MRX | Carter, Hancock, Johnson, Sullivan, Unicoi, Washington | 3 hr |
| Feb 3, 8:23 AM EST | Areal Flood Advisory | MRX | Bradley, Hamilton, Loudon, McMinn, Monroe, Polk and 1 more | 3 hr |
| Feb 3, 8:53 AM EST | Areal Flood Advisory | MRX | Loudon | 3 hr |
| Feb 3, 9:16 AM EST | Areal Flood Advisory | MRX | Blount, Knox, Sevier | 3 hr |
| Feb 3, 9:46 AM EST | Areal Flood Advisory | MRX | Cocke, Grainger, Greene, Hamblen, Hancock, Hawkins and 1 more | 3 hr |
| Feb 3, 10:29 AM EST | Areal Flood Advisory | MRX | Carter, Hancock, Johnson, Sullivan, Unicoi, Washington | 3 hr |
| Feb 3, 1:02 PM EST | River Flood Warning | MRX | Cocke, Jefferson | 30 hr |
Nearby
River Flood Warnings in Tennessee, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.